Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS St. Louis, MO

April 19, 2000Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2000, 8:31 PM CDT for Pike County, Missouri. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 19, 2000, 8:31 PM CDT (01:31 UTC)
Expired
Apr 19, 2000, 8:50 PM CDT
In force
19 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Pike County, MO

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:35 PM CDTHail 1Bowling Green, MOStorm spotters reported 1 inch hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 4:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS53 KLSX 200131
SVRSTL
MOC163-200150-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT WED APR 19 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY MISSOURI IN NORTHEASTERN MISSOURI

* UNTIL 850 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NEW HARTFORD... MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  CURRYVILLE
  BOWLING GREEN
  LOUISIANA

1 INCH HAIL WAS REPORTED IN MONTGOMERY CITY

THIS STORM HAS A HISTORY OF DAMAGING HAIL. STAY INSIDE AND AWAY
FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

JPK


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:00 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 19, 5:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...DELAYED DUE TO SVR WX
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT WED APR 19 2000

20Z MSAS DATA SHOWS COLUMN OF MID 60S DWPTS THRU WRN MO MOVG SLOLY
EWD.  SFC BASED LI'S AS LOW AS -10 OVR W CNTRL MO AND VALUES ARND -7
ACRS WRN ZONES.  LOW PRES LOCATED OVR S CNTRL SODAK AND HAS BEEN
NRLY STNRY THRU MUCH OF AFTN...THOUGH THIS OCCLUDED LOW'S PRES HAS
RISEN.  NEW TRIPLE PT TRYING TO TAKE SHAPE ACRS EXTRM SWRN IA ATTM.
CAP HAS ERODED VRY QUICKLY LAST HR OR TWO.  LN OF STG-SVR TSTMS
EXTDS THRU CNTRL MO WITH RADAR MOSAIC SHOWING NEW DVLPMT BACK IN
EXTRM SERN KS.  WV LOOP SHOWS UPR LOW OVR S CNTRL SODAK.

FCST PROB WL BE PCPN CHCS THRU FCST PD.

12Z MODELS IN FAIRLY GOOD AGRMT...THOUGH SIGFNT INITIALIZATION DIFF
EXIST.  PER NCEP DISC...ETA/NGM INITIALIZED SFC LOW TOO FAR E AND
TOO WK.  AVN HANDLES STRENGTHS AND POSNS BEST AT 00H AND CONT THRU
06H WITH GOOD VERIFICATION.  WL SIDE WITH AVN MODEL THIS PACKAGE.

FOR TNGT...TRIPLE PT XPCTD TO BCM NEW LOW PRES CNTR AND WL TRACK
ACRS NRN MO.  AVN DEPICTS DECENT LLVL MOIST CONV THIS EVNG WHICH WL
QUICKLY SWEEP NEWD ACRS FA.  THIS MATCHES WELL WITH CURRENT OBS AND
RADAR MOSAIC.  BETTER SITN SYNOPTICALLY WL OCCUR LTR TNGT... WITH
50KT H850 JET NOSING INTO SERN MO...H300 JET COUPLING OVR STL
AREA...ALG WITH STG UPR DPVA AS MAIN IMPULSE ROTATES ARND UPR LOW
AND REACHES WRN MO LATE TNGT.  S/W WL EVEN TAKE ON SOME NEG TILT
BRIEFLY.  COLDER AIR ALOFT WITH UPR SYS WL ALLOW MID-LVL LAPSE RATES
TO BCM VRY STEEP WITH SHOWALTER ARND -6.  BEST TIMEFRAME
SYNOPTICALLY WL BE FM 06-12Z.  DUE TO DP MOISTURE AND PWATS OF
1.5"...HAVE MENTIONED PSBL HVY RAFL.

ON THUR...MOST OF FA WL BE ON BACKSIDE OF LOW...WHICH WL BE IN IL.
SRN/ERN ZONES WL STILL BE UNDER THE GUN FOR STG-SVR STMS ERL IN PD
WITH SUFFICIENT MOISTURE AND INSTAB HANGING ARND TIL FROPA.  CDFNT
WL MOV THRU STL AREA BY MIDDAY...THEN ERN ZONES DURG AFTN.  SHD SEE
WRAPAROUND CLD THRU MUCH OF DAY...WITH INSTAB CU FILLING IN ANYTHING
ELSE BY MIDDAY.  AREA OF -SHRA TO DVLP THEN DESCEND SWD ON FA DURG
AFTN WITH COOL AIR ALFT.  FAVORED WRMR FWC TEMPS...DUE TO GOOD
MIXING AT LLVLS AND SLWR FROPA.

THUR NGT AND FRI...REMNANTS OF -SHRA WL AFFECT ERN ZONES DURG EVNG.
GUD MECH MIXING AND PERSISTENT CLD AT LLVLS WL PREVENT TEMPS FM
TAKING A NOSEDIVE...SO FAVORED WRMR FWC TEMPS.  ON FRI WITH COOL AIR
ALFT...SHUD SEE MORgE CLD CVR THAN GUIDANCE FCSTG.

.STL...NONE
TES

In the hours before

Local storm report, Apr 19, 7:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT WED APR 19 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    FULTON                    MO   .88 INCH HAIL
04/19/00   CALLAWAY                       FROM COUNTY SHERIFF OFFICE

0610 PM    MARTHASVILLE              MO   60 MPH TSTM GUST
04/19/00   WARREN                         STORM SPOTTER REPORTED
                                          ROOF SHINGLES BLOWN OFF
                                          HOME.

0616 PM    WASHINGTON                MO   1.75 INCH HAIL
04/19/00   FRANKLIN              =         FROM A STORM SPOTTER

0638 PM    HARVESTER                 MO   .75 INCH HAIL
04/19/00   ST CHARLES                     FROM OFF DUTY NWS
                                          PERSONNEL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:00 PM CDTSevere Thunderstorm WarningLSXPike35 min
Apr 19, 8:01 PM CDTSevere Thunderstorm WarningLSXMontgomery34 min
Apr 19, 8:57 PM CDTSevere Thunderstorm WarningLSXPike33 min
Apr 20, 3:21 AM CDTSevere Thunderstorm WarningLSXCole, Osage54 min
Apr 20, 3:38 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade52 min
Apr 20, 3:50 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds65 min
Apr 20, 3:53 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery47 min
Apr 20, 4:02 AM CDTSevere Thunderstorm WarningLSXFranklin, Warren63 min
Apr 20, 4:02 AM CDTSevere Thunderstorm WarningLSXWashington63 min
Apr 20, 4:16 AM CDTSevere Thunderstorm WarningLSXLincoln, Pike64 min
Apr 20, 4:20 AM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis50 min
Apr 20, 4:20 AM CDTSevere Thunderstorm WarningLSXSaint Charles50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.